MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPYROMITE 2.0 PK W/1 2-0 ULTRABRAID WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SPYROMITE 2.0 PK W/1 2-0 ULTRABRAID WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72201882
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the device broke when turning it after it was inserted.Backup device was available to complete the procedure.No delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the reported spyromite 2.0 pk w/1 2-0 ultrabraid, used in treatment, has been returned for evaluation.Visual assessment of the device could not confirm the reported breakage.The anchor is bent at its distal end.The condition of the anchor suggests the anchor was subjected to excessive force during insertion causing the reported damage.Per the device instructions for use ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device¿.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SPYROMITE 2.0 PK W/1 2-0 ULTRABRAID WH
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9580700
Report Number1219602-2020-00076
Device Sequence Number18995962
Product Code MBI
UDI-Device Identifier03596010619075
UDI-Public03596010619075
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2023
Device Model Number72201882
Device Catalogue Number72201882
Device Lot Number50775489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date02/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1